Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Well-posedness and numerical analysis of a one-dimensional non-local transport equation modelling dislocations dynamics


Authors: A. Ghorbel and R. Monneau
Journal: Math. Comp. 79 (2010), 1535-1564
MSC (2010): Primary 35F20, 35F25, 35K55, 49L25, 65N06, 65N12, 74N05
DOI: https://doi.org/10.1090/S0025-5718-10-02326-4
Published electronically: March 23, 2010
MathSciNet review: 2630002
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a situation where dislocations are parallel lines moving in a single plane. For this simple geometry, dislocations dynamics is modeled by a one-dimensional non-local transport equation. We prove a result of existence and uniqueness for all time of the continuous viscosity solution for this equation. A finite difference scheme is proposed to approximate the continuous viscosity solution. We also prove an error estimate result between the continuous solution and the discrete solution, and we provide some simulations.


References [Enhancements On Off] (What's this?)

  • 1. O. Alvarez, P. Cardaliaguet and R. Monneau, Existence and uniqueness for dislocation dynamics with nonnegative velocity, Interfaces and Free Boundaries, 7 (4), 415-434, (2005). MR 2191694 (2006i:35023)
  • 2. O. Alvarez, E. Carlini, R. Monneau and E. Rouy, Convergence of a first order scheme for a non local eikonal equation, Appl. Numer. Math. 56 (9), 1136-1146, (2006). MR 2244967 (2007d:65072)
  • 3. O. Alvarez, E. Carlini, R. Monneau and E. Rouy, A convergent scheme for a non local Hamilton Jacobi equation modelling dislocation dynamics, Numer. Math. 104 (4), 413-444, (2006). MR 2249672 (2008f:74041)
  • 4. O. Alvarez, P. Hoch, Y. Le Bouar and R. Monneau, Résolution en temps court d'une équation de Hamilton-Jacobi non locale décrivant la dynamique d'une dislocation, C. R. Acad. Sci. Paris, Ser. I, 338, 679-684, (2004). MR 2065373 (2005b:35021)
  • 5. O. Alvarez, P. Hoch, Y. Le Bouar and R. Monneau, Dislocation dynamics: short time existence and uniqueness of the solution, Arch. Ration. Mech. Anal., 181 (3), 449-504, (2006). MR 2231781 (2007d:74019)
  • 6. M. Bardi and I. Capuzzo-Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Birkhäuser, Boston, (1997). MR 1484411 (99e:49001)
  • 7. G. Barles, Solutions de Viscosité des Equations de Hamilton-Jacobi, Springer-Verlag, Berlin, (1994). MR 1613876 (2000b:49054)
  • 8. G. Barles, P. Cardaliaguet, O. Ley and R. Monneau, General results for dislocation type equation, SIAM J. Math. Anal., 40 (1), 44-69, (2008). MR 2403312 (2009d:49049)
  • 9. G. Barles and O. Ley, Nonlocal first-order Hamilton-Jacobi equations modelling dislocations dynamics, Comm. Partial Differential Equations, 31 (7-9), 1191-1208, (2006). MR 2254611 (2007h:35017)
  • 10. M.G. Crandall, H. Ishii and P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 27, 1-67, (1992). MR 1118699 (92j:35050)
  • 11. M.G. Crandall and P.-L. Lions, Conditions d'unicité pour les solutions généralisées des équations de Hamilton-Jacobi du premier ordre, C. R. Acad. Sci. Paris Ser. I Math., 292, 183-186, (1981). MR 610314 (82c:49020)
  • 12. M.G. Crandall and P.-L. Lions, On existence and uniqueness of solutions of Hamilton-Jacobi equations, Nonlinear Anal. 10, 353-370, (1986). MR 836671 (87f:35052)
  • 13. M.G. Crandall and P.-L. Lions, Two Approximations of Solutions of Hamilton-Jacobi Equations, Math. Comp., 167, 1-19, (1984). MR 744921 (86j:65121)
  • 14. F. Da Lio, N. Forcadel and R. Monneau, Convergence of a non-local eikonal equation to anisotropic mean curvature motion. Application to dislocations dynamics, J. Eur. Math. Soc. (JEMS), 10 (4), 1061-1104, (2008). MR 2443929
  • 15. N. Forcadel, Dislocations dynamics with a mean curvature term: short time existence and uniqueness, Differential and Integral Equations, 21 (3-4), 285-304, (2008). MR 2484010
  • 16. A. Ghorbel, P. Hoch and R. Monneau, A numerical study for the homogenisation of one-dimensional models describing the motion of dislocations, Int. J. of Computing Science and Mathematics, Vol. 2, Nos. 1/2, 28-52, (2008).
  • 17. A. Ghorbel and R. Monneau, Equation d'Hamilton-Jacobi non-locale modélisant la dynamique des dislocations, Proceedings of the 2nd TAM-TAM (Trends in Applied Mathematics in Tunisia, Algeria, Morocco), 322-328, (2005).
  • 18. J.P. Hirth and J. Lothe, Theory of dislocations, Second Edition. Malabar, Florida: Krieger, (1992).
  • 19. S. Osher, J.A. Sethian, Fronts Propagating with Curvature-Dependent Speed: Algorithms Based on Hamilton-Jacobi Formulations, J. Comp. Physics, 79, 12-49, (1988). MR 965860 (89h:80012)
  • 20. D. Rodney, Y. Le Bouar and A. Finel, Phase field methods and dislocations, Acta Materialia 51, 17-30, (2003).

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35F20, 35F25, 35K55, 49L25, 65N06, 65N12, 74N05

Retrieve articles in all journals with MSC (2010): 35F20, 35F25, 35K55, 49L25, 65N06, 65N12, 74N05


Additional Information

A. Ghorbel
Affiliation: CERMICS, École Nationale des Ponts et Chaussées, 6 et 8 avenue Blaise Pascal, Cité Descartes, Champs-sur-Marne, 77455 Marne-la-Vallée Cédex 2, France
Email: ghorbel@cermics.enpc.fr

R. Monneau
Affiliation: CERMICS, École Nationale des Ponts et Chaussées, 6 et 8 avenue Blaise Pascal, Cité Descartes, Champs-sur-Marne, 77455 Marne-la-Vallée Cédex 2, France
Email: monneau@cermics.enpc.fr

DOI: https://doi.org/10.1090/S0025-5718-10-02326-4
Keywords: Dislocations dynamics, Peach-Koehler force, transport equation, eikonal equation, Hamilton-Jacobi equation, non-local equation, continuous viscosity solutions, convergence of numerical scheme, finite difference scheme.
Received by editor(s): January 13, 2009
Published electronically: March 23, 2010
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society